By Topic

Almost-sure variable-length source coding theorems for general sources

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Muramatsu, J. ; NTT Commun. Sci. Labs., Kyoto, Japan ; Kanaya, F.

Source coding theorems for general sources are presented. For a source μ, which is assumed to be a probability measure on all strings of an infinite-length sequence with a finite alphabet, the notion of almost-sure sup entropy rate is defined; it is an extension of the Shannon entropy rate. When both an encoder and a decoder know that a sequence is generated by μ, the following two theorems can be proved: (1) in the almost-sure sense, there is no variable-rate source coding scheme whose coding rate is less than the almost-sure sup entropy rate of μ, and (2) in the almost-sure sense, there exists a variable-rate source coding scheme whose coding rate achieves the almost-sure sup entropy rate of μ

Published in:

Information Theory, IEEE Transactions on  (Volume:45 ,  Issue: 1 )